MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number OCCLUDER
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a 5mm by 2mm amplatzer piccolo occluder was implanted into a patent ductus arteriosus (pda).The distal disc was noted to be close to the aorta.There was no defined coarctation of the aorta observed at the time of implant.After a 3 month follow-up on (b)(6) 2023, it was observed that there may be an aortic coarctation near the site of the implanted device that looks to be at the same height or level as the pda.The aorta immediately posterior to the pda has not grown or widened since the implant procedure as would be expected.Catheter films from the original implant were evaluated, and it was reported that an aortic coarctation may have already been present at the time of implant, but there was no pronounced tightening noted at the time of implant so this could not be confirmed and was only speculation.The echocardiogram study showed aortic flow was interrupted on the pda side with the piccolo device as well as the posterior wall of the aorta.The physician believed that the device may have migrated posteriorly towards the aorta/aortic ampulla due to pda constriction, which may be what was causing the turbulent flow near the piccolo side and posterior side of the aorta.The patient has good systemic flow distally.The patient has continued to gain weight since the procedure and has not experienced any hemodynamic consequences.There were no reported adverse patient consequences.The patient will continue to be monitored in-patient and receives routine imaging.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of aortic coarctation near the site of the implanted device and device migration was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Information from field indicated that aortic coarctation was suspected to have already been present at the time of implant.Please note that, per the amplatzer piccolo occluder instructions for use, "contraindications: coarctation of the aorta".

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16765590
Report Number2135147-2023-01703
Device Sequence Number6151604
Product Code MAE
UDI-Device Identifier05415067031037
UDI-Public05415067031037
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOCCLUDER
Device Catalogue Number9-PDAP-05-02-L
Device Lot Number8265664
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2023
Supplement Date Received by Manufacturer06/15/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 MO
Patient SexFemale
Patient Weight3 KG